Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 77, NWS Mobile, AL

June 15, 2010Escambia County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 15, 2010, 1:07 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2010, 1:07 PM CDT (18:07 UTC)
Expired
Jun 15, 2010, 1:29 PM CDT
In force
22 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 53 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3086 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3086 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WUUS54 KMOB 151807
SVRMOB
ALC003-FLC033-151845-
/O.NEW.KMOB.SV.W.0077.100615T1807Z-100615T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
107 PM CDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 145 PM CDT

* AT 104 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS 5 MILES NORTHEAST OF
  ROBERTSDALE...OR ABOUT 20 MILES SOUTH OF BAY MINETTE...AND MOVING
  NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN ACROSS...
  RURAL CENTRAL BALDWIN COUNTY UNTIL 145 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS SLOW MOVING STORM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AS WELL AS PONDING OF WATER ON AREA
ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. REMEMBER...TURN AROUND AND DON'T DROWN!

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3081 8780 3081 8751 3054 8760 3054 8771
TIME...MOT...LOC 1804Z 179DEG 8KT 3059 8765

$$

PURDY
1 follow-up statement
754 
WWUS54 KMOB 151829
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
129 PM CDT TUE JUN 15 2010

ALC003-FLC033-151836-
/O.CAN.KMOB.SV.W.0077.000000T0000Z-100615T1845Z/
BALDWIN AL-ESCAMBIA FL-
129 PM CDT TUE JUN 15 2010

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL ESCAMBIA 
AND CENTRAL BALDWIN COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3081 8780 3081 8751 3054 8760 3054 8771
TIME...MOT...LOC 1826Z 179DEG 8KT 3064 8765

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:47 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 15, 12:47 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1247 PM CDT TUE JUN 15 2010

.AVIATION [15/18Z]...GENERALLY VFR CONDITIONS EXPECTED THROUGH THE
PERIOD. AN ISOLATED SHOWERS OR THUNDERSTORM IS POSSIBLE DURING THE
AFTERNOON WITH MVFR/IFR CONDITIONS POSSIBLE IN AND AROUND THE
THUNDERSTORMS. SOUTHERLY WIND THIS AFTERNOON WILL BECOME LIGHT AND
VARIABLE THIS EVENING AND OVERNIGHT. /22

.PREVIOUS DISCUSSIONS...

.SHORT TERM...(TODAY AND TONIGHT)...THE UPPER RIDGE OVER THE EASTERN
STATES WEAKENS SLIGHTLY THROUGH TONIGHT WHILE AN UPPER LOW WITHIN
THE RIDGE SEEN OVER LOUISIANA IS ANTICIPATED TO MOVE SLOWLY
NORTHWARD TO TENNESSEE.  SOMEWHAT COOLER TEMPERATURES ALOFT
ASSOCIATED WITH THE UPPER LOW RESULT IN HIGHER AFTERNOON SURFACE
BASED CAPES AROUND 2500 J/KG OVER THE WESTERN PORTION OF THE
FORECAST AREA WITH VALUES AROUND 2000 J/KG ELSEWHERE.  THE SEA
BREEZE WILL INITIATE CONVECTION BY LATE MORNING AND WILL HAVE CHANCE
POPS ACROSS THE AREA...THEN MOSTLY INLAND DURING THE EVENING HOURS
BEFORE THE CONVECTION ENDS.  LIGHT STEERING WINDS AND CONTINUED HIGH
DEEP LAYER MOISTURE AROUND 2.2 INCHES...THIS WILL RESULT IN HEAVY
DOWNPOURS FROM CONVECTION FOR RELATIVELY SLOW MOVING STORMS WHICH
MAY CAUSE LOCALIZED FLOODING OF AN URBAN OR LOW LYING AREA.  ANOTHER
HOT DAY IS IN STORE FOR THE AREA WITH HEAT INDICES OF 101-106.  THE
MICROBURST RISK FOR THIS AFTERNOON IS MODERATE. /29

.LONG TERM...(WEDNESDAY THROUGH MONDAY)...THE UPPER RIDGE WILL
CONTINUE TO SHIFT EASTWARD AND WEAKEN AS A NORTHERN STREAM SHORTWAVE
MOVES ACROSS THE OHIO VALLEY. THIS SYSTEM WILL SEND A WEAK COLD
FRONT/SFC TROUGH SOUTHWARD TOWARD THE GULF COAST LATE WEDNESDAY INTO
THURSDAY. THIS BOUNDARY ALONG WITH COOLER MID LEVEL
TEMPS...PRECIPITABLE WATER VALUES AROUND 2 INCHES AND STRONG DAYTIME
HEATING WILL SERVE TO IGNITE SCATTERED TO LOCALLY NUMEROUS SHOWERS
AND THUNDERSTORMS EACH DAY THROUGH THE END OF THE WEEK. BETTER
COVERAGES OF SHOWERS AND THUNDERSTORMS ALONG WITH THE ASSOCIATED
CLOUDS WILL KEEP TEMPERATURES IN THE LOWER 90S. THESE THUNDERSTORMS
WILL BE PULSE IN NATURE AND WITH STRONG INSTABILITY DURING PEAK
AFTERNOON HEATING...CANNOT COMPLETELY RULE OUT A DAMAGING WIND GUST.
HOWEVER...THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL TOTALS AS THE THUNDERSTORMS
WILL BE VERY EFFICIENT RAIN PRODUCERS WITH SLOW STORM MOTIONS.
GLOBAL MODELS INDICATE THE UPPER RIDGE WILL REBUILD LATE IN THE
WEEKEND INTO EARLY NEXT WEEK WITH RAIN CHANCES DECREASING SLIGHTLY.
13/JC

&&

.AVIATION...(12Z ISSUANCE)...VFR CONDITIONS PREVAIL FOR THE NEXT 24
HOURS WITH A PROB30 GROUP FOR IFR CONDITIONS IN THUNDERSTORMS WITH
VARIABLE AND GUSTY WINDS FROM 18-24Z.  LIGHT AND VARIABLE WINDS THIS
MORNING BECOME SOUTHERLY LATER THIS MORNING THEN LIGHT AND VARIABLE
WINDS RETURN BY THIS EVENING. /29

&&

.MARINE...A SURFACE RIDGE OVER THE NORTHERN GULF SHIFTS SOUTHWARD
THURSDAY INTO FRIDAY AS A WEAK TRAILING FRONT SETTLES INTO THE
SOUTHEAST STATES.  WINDS OVER THE MARINE AREA ARE LARGELY INFLUENCED
BY THE LAND AND SEA BREEZE THROUGH WEDNESDAY NIGHT WITH WINDS
BECOMING SOUTHWESTERLY DURING THE DAY THEN REVERSING TO A WEST TO
NORTHWEST DIRECTION EACH NIGHT.  WINDS BECOME WESTERLY THURSDAY
AFTERNOON AS THE WEAK FRONTAL BOUNDARY MOVES TO NEAR THE COAST WITH
A LIGHT WESTERLY FLOW CONTINUING THROUGH FRIDAY.  AN ONSHORE FLOW
BECOMES REESTABLISHED BY SATURDAY AFTERNOON AS THE FRONTAL BOUNDARY
DISSIPATES. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      94  74  91  73 /  30  20  50  20
PENSACOLA   93  76  92  76 /  20  20  40  20
DESTIN      91  78  89  77 /  30  20  40  20
EVERGREEN   97  72  93  71 /  30  30  50  20
WAYNESBORO  95  71  91  72 /  30  40  50  20
CAMDEN      97  72  91  72 /  40  40  50  20
CRESTVIEW   98  72  95  70 /  30  20  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 15, 9:01 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
901 AM CDT TUE JUN 15 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-161400-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
901 AM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL RANGE FROM 100 TO 106 DEGREES FROM LATE
MORNING THROUGH THE LATE AFTERNOON HOURS. SCATTERED THUNDERSTORMS
WILL DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS. ALTHOUGH
SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED...THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...
SMALL HAIL...AND GUSTY WINDS AROUND 40 MPH. THE ENVIRONMENT TODAY IS
ALSO SUPPORTIVE OF THESE THUNDERSTORMS BECOMING PROLIFIC LIGHTNING
PRODUCERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF
THE WEEK AND INTO THE WEEKEND. LOCALLY HEAVY RAIN...GUSTY WINDS...
AND FREQUENT LIGHTNING STRIKES WILL CONTINUE TO BE A THREAT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 15, 9:59 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
959 AM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     WATER SPOUT      1 S DAUPHIN ISLAND      30.24N 88.11W
06/15/2010                   GMZ650             AL   PUBLIC

            THE PUBLIC REPORTED A WATERSPOUT JUST SOUTH OF DAUPHIN
            ISLAND.

&&

KC
Special weather statement, Jun 15, 12:16 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1216 PM CDT TUE JUN 15 2010

ALZ062-064-151800-
UPPER BALDWIN-LOWER BALDWIN-
1216 PM CDT TUE JUN 15 2010

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BALDWIN COUNTY...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF SILVERHILL...MOVING NORTH
AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LOXLEY...MALBIS AND STEELWOOD THROUGH 100 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

PURDY

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:54 AM CDTSpecial Marine WarningMOB36 min
Jun 15, 2:20 PM CDTSevere Thunderstorm WarningMOBBaldwin25 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.